Alert archive / Georgia / Flash Flood Watches in 2016

Flash Flood Watch 6, NWS Atlanta, GA

October 6, 20165 counties in Georgia

NWS Atlanta, GA issued this flash flood watch at Oct 6, 2016, 5:13 PM EDT for 5 counties in Georgia. It took effect at Oct 7, 2016, 6:00 AM EDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Oct 6, 2016, 5:13 PM EDT (21:13 UTC)
In effect from
Oct 7, 2016, 6:00 AM EDT
Expired
Oct 8, 2016, 4:00 PM EDT
In force
34 hr
Issued by
NWS Atlanta, GA
Flood severity
None

Counties Emanuel County, GA, Montgomery County, GA, Toombs County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 92 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 194 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
461 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
194 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted.

593 
WGUS62 KFFC 062113
FFAFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
513 PM EDT THU OCT 6 2016

GAZ086-098-111>113-070515-
/O.NEW.KFFC.FF.A.0006.161007T1000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
513 PM EDT THU OCT 6 2016

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST 
  CENTRAL GEORGIA AND SOUTHEAST GEORGIA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL GEORGIA...MONTGOMERY AND WHEELER. 
  IN EAST CENTRAL GEORGIA...EMANUEL AND TREUTLEN. IN SOUTHEAST 
  GEORGIA...TOOMBS. 

* FROM FRIDAY MORNING THROUGH SATURDAY EVENING

* BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL
  ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE
  STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND
  EAST OF A JORDAN TO SWAINSBORO LINE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
6 follow-up statements
312 
WGUS62 KFFC 070804
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
404 AM EDT FRI OCT 7 2016


GAZ086-098-111>113-071615-
/O.CON.KFFC.FF.A.0006.161007T1000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
404 AM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... 
  EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. 

* THROUGH SATURDAY EVENING

* BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL 
  ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE 
  STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH 
  AND EAST OF A JORDAN TO SWAINSBORO LINE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
697 
WGUS62 KFFC 071634
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 PM EDT FRI OCT 7 2016


GAZ086-098-111>113-080045-
/O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
1234 PM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... 
  EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. 

* THROUGH SATURDAY EVENING

* BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL
  ARRIVE IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE
  STORM. RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE SOUTH AND
  EAST OF AN ALAMO TO SWAINSBORO LINE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
934 
WGUS62 KFFC 071930
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
330 PM EDT FRI OCT 7 2016


GAZ086-098-111>113-080330-
/O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
330 PM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... 
  EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. 

* THROUGH SATURDAY EVENING

* BANDS OF HEAVY RAIN ASSOCIATED WITH HURRICANE MATTHEW WILL ARRIVE
  IN SOUTHEAST GEORGIA WELL AHEAD OF THE CENTER OF THE STORM.
  RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS...
  ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO SWAINSBORO LINE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
238 
WGUS62 KFFC 080238
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 PM EDT FRI OCT 7 2016


GAZ086-098-111>113-081045-
/O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
1038 PM EDT FRI OCT 7 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... 
  EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. 

* THROUGH SATURDAY EVENING

* RAINBANDS ASSOCIATED WITH HURRICANE MATTHEW WILL CONTINUE TO
  IMPACT AREAS ACROSS SOUTHEAST GEORGIA OVERNIGHT AND INTO
  SATURDAY. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY
  HIGHER AMOUNTS... ARE POSSIBLE SOUTH AND EAST OF AN ALAMO TO
  SWAINSBORO LINE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
116 
WGUS62 KFFC 080946
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 AM EDT SAT OCT 8 2016


GAZ086-098-111>113-081800-
/O.CON.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
546 AM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA AND 
  SOUTHEAST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL 
  GEORGIA...MONTGOMERY AND WHEELER. IN EAST CENTRAL GEORGIA... 
  EMANUEL AND TREUTLEN. IN SOUTHEAST GEORGIA...TOOMBS. 

* THROUGH THIS EVENING

* RAINBANDS ASSOCIATED WITH HURRICANE MATTHEW WILL CONTINUE TO
  IMPACT AREAS ACROSS SOUTHEAST GEORGIA THROUGH THIS MORNING AND
  DIMINISH THIS AFTERNOON. RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH 
  LOCALLY HIGHER AMOUNTS...ARE POSSIBLE SOUTH AND EAST OF AN ALAMO
  TO SWAINSBORO LINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
438 
WGUS62 KFFC 082000
FFAFFC

FLOOD WATCH
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
400 PM EDT SAT OCT 8 2016


GAZ086-098-111>113-082100-
/O.CAN.KFFC.FF.A.0006.000000T0000Z-161009T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EMANUEL-TREUTLEN-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...SWAINSBORO...VIDALIA
400 PM EDT SAT OCT 8 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST
CENTRAL GEORGIA AND SOUTHEAST GEORGIA HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Oct 6, 4:31 PM EDT, 42 minutes earlier.

Area forecast discussion, Oct 6, 4:31 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
431 PM EDT Thu Oct 6 2016

.SHORT TERM /Tonight through Saturday/...
Primary concern in the short term is track and impacts from Matthew.
Near term sat imagery shows a jog to the right of the expected
track. Experience is that these are often temporary and not much
should be read into them until enough data is present to confirm
change in track.

Well ahead of center of storm, winds will increase and bands of
showers will impact far se counties after midnight tonight. Bands
will become more widespread over middle GA by Fri morning and heavy
rain developing late afternoon. Rainfall amounts may reach 3 to 4
inches in our far SE counties so Flash Flood Watch has been issued.

Winds now expected to briefly reach tropical storm sustained wind
criteria Friday afternoon and evening in far SE counties. Tropical
Storm Warning has been issued. If system weakens quicker than
expected and track further away from coast, winds will obviously be
weaker.

We are very fortunate that a storm this strong will remain far
enough offshore to keep significant impacts away from CWA.

Rest of forecast in pretty good shape. Model blends capturing
synoptic and mesa-alpha environment around Matthew well.

39

.LONG TERM /Saturday Night through Thursday/...
Hurricane Matthew will be moving NE and way from ga at the start
of the extended forecast. We will still see some gusty winds
across the area sat night through through Mon or even Tues as the
pressure gradient stays fairly tight across the state. Mathews
current track shows it making a U turn Sun afternoon and turning
back south towards Southern FL. Both the ECMWF and the GFS show
Matthew just east of MIA by 12z Tue. By this time it is much
weaker on both models and is no longer a threat to north and
central GA...but it just does not want to go away. At this point
it is also where the two models split and show 2 much different
tracks for Matthew. The GFS eventually shows it going SW down to
the Yucatan peninsula by Thu/Fri with the ECMWF taking it NE out
to sea and staying over the Atlantic. As for GA...after this
weekend we should not have to deal with Matthew as both models do
show a large high pressure ridge building down the eastern
seaboard ands keeping us dry through the end of next week.

01

&&

.AVIATION...
18Z Update...
VFR conditions will persist through around 07-09z Fri when guidances
agree on MVFR ceilings spreading into all taf sites. These MVFR cigs
will likely persist through the remainder of the taf period and
beyond as clouds and rain chances increase across the area ahead of
approaching Hurricane Matthew that will brush the GA coast Friday
and Saturday. Expect ocnl rainbands to spread inland Friday
afternoon... so have added a VCSH and prob30 shra from 17-23z Fri
for all taf sites. East to NE winds around 12-15kt with gusts to 20-
25kt is expected on Friday.

//ATL Confidence...
18Z Update...
High confidence except medium on timing and level of Friday stratus.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  76  67  83 /  20  50  50  30
Atlanta         64  78  67  83 /  10  30  30  10
Blairsville     57  77  60  78 /  20  40  40  20
Cartersville    62  81  63  84 /  10  30  30  10
Columbus        68  83  69  88 /  10  30  30  10
Gainesville     63  75  65  82 /  20  40  40  20
Macon           68  79  68  86 /  30  50  50  30
Rome            59  83  63  84 /  10  20  20   5
Peachtree City  63  79  65  84 /  10  30  30  10
Vidalia         69  76  71  80 /  50  90  90  70

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Tropical Storm Warning FOR THE FOLLOWING ZONES: Emanuel...
Montgomery...Toombs...Treutlen...Wheeler.

Flash Flood Watch from Friday morning through Saturday evening
FOR THE FOLLOWING ZONES: Emanuel...Montgomery...Toombs...
Treutlen...Wheeler.

&&

SHORT TERM...39
LONG TERM....01
AVIATION...39
Hazardous weather outlook, Oct 6, 5:15 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT THU OCT 6 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE TRACK OF HURRICANE MATTHEW WILL DETERMINE HOW MUCH THE
FORECAST AREA IS IMPACTED. FOR NOW A PERIOD OF STRONG WINDS
CAN BE EXPECTED FRIDAY INTO SATURDAY FAVORING AREAS EAST AND
SOUTH OF MACON...WITH THE GREATEST RAINFALL FAVORING THE FAR
SOUTHEAST COUNTIES WITH AMOUNT OF 1 TO 2 INCHES.
PLEASE STAY TUNED TO THE LATEST FORECASTS.

AFTER SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 3:47 PM EDTTropical Storm WarningFFCEmanuel, Montgomery, Toombs, Treutlen, Wheeler43 hr

Nearby

Flash Flood Watches in Georgia, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.